MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. COMPLETE CARE® FOLEY CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. COMPLETE CARE® FOLEY CATHETER TRAY
Model Number 0165SI16
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that nurse was inflating the foley catheter when the tip broke off and there was no patient harm.Per follow-up, via phone on (b)(6) 2023, it was the tip of the syringe that broke and no injury was caused.
 
Event or Problem Description
It was reported that nurse was inflating the foley catheter when the tip broke off.No patient harm.Per follow up via phone on 06jan2023, it was the tip of the syringe that broke.No injury was caused.Per additional information received via form with sample returned on 23jan2023, nurse reported that when they went to inflate balloon that the tip of the syringe snapped off.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.1 sample were confirmed to exhibit the reported failure.The device had not met specifications.The product was used for patient treatment.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), bardex ic foley tray with label, drainage bag, foley catheter, syringe and statlock stabilization device.Visual inspection of the sample noted the tip of the syringe was broken.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: bard® ez-lok® sampling port(indicated by the blue stem in the port) accepts luer lock slip tip syringes: occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80 - 100 degree angle).Press the syringe firmly and twist gently to access the sampling port.Slowly aspirate urine sample into syringe and remove syringe from sample port.Unkink tubing and transfer urine specimen into specimen cup or follow hospital protocol.Discard: syringe according to hospital protocol.Follow established hospital protocol for specimen labeling and transport to lab.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not re-sterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was evaluated.

Brand Name
BARDEX® I.C. COMPLETE CARE® FOLEY CATHETER TRAY
Common Device Name
FOLEY CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16193877
Report Number1018233-2023-00143
Device Sequence Number11846621
Product Code MJC
UDI-Device Identifier00801741024344
UDI-Public(01)00801741024344
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number0165SI16
Device Catalogue Number300316A
Device Lot NumberNGEW4757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown